Posted by Rick on May 15, 2000, at 16:49:57
In reply to Re: Effexor and High Blood Pressure, posted by Sara T on May 14, 2000, at 23:41:26
The question no one seem to address is whether you can be pretty certain that Effexor-driven BP increases will go away after the med is stopped. For that matter, I have the same question about med-induced hair loss).
I remember seeing a post a few months back from someone who had been taking Effexor awhile (3 years?) at a *low dose*, and his BP went up considerably and stayed there after he stopped taking Effexor.
Of course, the copmplicating factor here, as a previous poster to this thread mentioned, is that average BP can suddenly increase for a variety of reasons (including simply aging); and it can also vary markedly from day-to-day. I a have a hypertensive friend on 5 (!) BP meds who can get a reading of 115/75 for three mornings in a row, and then wake up with 170/110 the next...with no changes in diet, medication, or anxiety level. This doesn't seem to alarm his doctor, who is a hypertension specialist, even though my friend once had what was likely a fleeting mini-stroke in his 40's (transient blindness in one eye first thing in the morning).
Anyways, back to my original question: Does anyone know if BP increases that were truly caused by Effexor can be counted on to be reversible following discontinuance, especially after long-term usage?
Thanks in advance.
P.S. I forgot who said it, but someone stated that they were already on BP meds, and Effexor did NOT raise their BP. Along these lines, I once read a Medline study that said people who already have baseline hypertension do not seem prone to BP increases from Effexor.